MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W. L. GORE & ASSOCIATES, INC. GORE-TEX® SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 2M25A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the consumer that the last box they had available of the gore-tex® suture (item 2m25a), 2 sutures snapped on the doctor upon tying.Reportedly they had to open a new box for him.The new box did not snap on him after having to run his stitch for the 3rd time.
 
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.A2 - a4: age, gender, and weight were going to be asked, but no response received from the complainant.B3: date of event was requested, but not confirmed, therefore the date the information was received will be used.H3: review of the engineering evaluation could not be performed as the device was not returned to gore.H6 - code 4111: additional information regarding the event was requested from the complainant but not provided.Per the instructions for use (ifu) for the gore-tex® suture, misuse of this suture, like any other suture, can result in severe injury or death to the patient.As with any suture, care should be taken to avoid damage when handling.Avoid crushing or crimping the suture with surgical instruments or exposing the suture to sharp edges.In order to minimize needle damage, do not drive the needle from the channel where the suture is attached.Needles are not intended to be implanted.At least seven, equally tensioned, flat square throws are required to produce a secure knot when tying gore-tex® suture.Additional throws may be necessary depending on surgical circumstances.When tying knots with the gore-tex® suture, tension should be applied by pulling each strand of the suture in opposite directions with equal force.As the knot is tensioned, the air in the suture is forced out.Care should be taken to avoid using a jerking motion which could break the suture.Uneven tensioning of a well-formed square knot may result in an unsecure knot.When the gore-tex® suture is properly tensioned and formed, standard surgical knotting techniques will produce a secure knot.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: codes b14 and c19 - a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device was not returned to gore; therefore, an engineering evaluation could not be performed.Per the instructions for use (ifu) for the gore-tex® suture, misuse of this suture, like any other suture, can result in severe injury or death to the patient.As with any suture, care should be taken to avoid damage when handling.Avoid crushing or crimping the suture with surgical instruments or exposing the suture to sharp edges.In order to minimize needle damage, do not drive the needle from the channel where the suture is attached.Needles are not intended to be implanted.At least seven, equally tensioned, flat square throws are required to produce a secure knot when tying gore-tex® suture.Additional throws may be necessary depending on surgical circumstances.When tying knots with the gore-tex® suture, tension should be applied by pulling each strand of the suture in opposite directions with equal force.As the knot is tensioned, the air in the suture is forced out.Care should be taken to avoid using a jerking motion which could break the suture.Uneven tensioning of a well-formed square knot may result in an unsecure knot.When the gore-tex® suture is properly tensioned and formed, standard surgical knotting techniques will produce a secure knot.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE-TEX® SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
angela brown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22137572
Report Number3003910212-2025-01612
Device Sequence Number7122899
Product Code GAW
UDI-Device Identifier00733132602186
UDI-Public(01)00733132602186(17)290610(10)28660842A
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2M25A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown